Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 8, NWS Green Bay, WI

January 22, 2014

NWS Green Bay, WI issued this small craft advisory at Jan 22, 2014, 3:41 AM CST. It took effect at Jan 22, 2014, 8:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 3:41 AM CST (09:41 UTC)
In effect from
Jan 22, 2014, 8:00 PM CST
Expired
Jan 23, 2014, 3:23 PM CST
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WHUS73 KGRB 220941
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
341 AM CST WED JAN 22 2014

...INCREASING NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR
INTO THE AREA TONIGHT...

.A STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA TODAY. THE STORM
WILL LINGER OVER LAKE MICHIGAN EARLY THIS EVENING...THEN MOVE OFF
TO THE EAST. ARCTIC AIR WILL SURGE SOUTH INTO THE AREA IN THE WAKE
OF THE STORM....ON STRONG NORTH WINDS. THE HIGH PRESSURE SYSTEM AT
THE CENTER OF THE ARCTIC AIR WILL PASS SOUTH OF THE AREA
THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED THURSDAY NIGHT
AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH TOWARD THE AREA.

LMZ541>543-221745-
/O.NEW.KGRB.SC.Y.0008.140123T0200Z-140124T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
341 AM CST WED JAN 22 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
6 AM CST FRIDAY. 

* WINDS...WINDS WILL TURN NORTH AND INCREASE TO 30 KNOTS THIS
  EVENING. OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE.
  WINDS WILL BRIEFLY DIMINISH THURSDAY AFTERNOON...BEFORE PICKING
  UP FROM THE SOUTHWEST THURSDAY NIGHT. 

* WAVES...ICE WILL LIMIT WAVES GROWTH...WITH WAVES OF 3 TO 5 FEET
  EXPECTED MOST OF THE TIME TONIGHT THROUGH THURSDAY NIGHT. A
  BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON.

* AN UPGRADE TO A GALE WARNING MAY BE NECESSARY FOR THURSDAY
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
7 follow-up statements
251 
WHUS73 KGRB 220950
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
350 AM CST WED JAN 22 2014

...INCREASING NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR
INTO THE AREA TONIGHT...

.A STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA TODAY. THE
STORM WILL LINGER OVER LAKE MICHIGAN EARLY THIS EVENING...THEN
MOVE OFF TO THE EAST. ARCTIC AIR WILL SURGE SOUTH INTO THE AREA
IN THE WAKE OF THE STORM....ON STRONG NORTH WINDS. THE HIGH
PRESSURE SYSTEM AT THE CENTER OF THE ARCTIC AIR WILL PASS SOUTH
OF THE AREA THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED
THURSDAY NIGHT AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH
TOWARD THE AREA.

LMZ541>543-221800-
/O.CON.KGRB.SC.Y.0008.140123T0200Z-140124T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
350 AM CST WED JAN 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM CST FRIDAY...

* WINDS...WINDS WILL TURN NORTH AND INCREASE TO 30 KNOTS THIS 
  EVENING. OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. 
  WINDS WILL BRIEFLY DIMINISH THURSDAY AFTERNOON...BEFORE 
  PICKING UP FROM THE SOUTHWEST THURSDAY NIGHT. 

* WAVES...ICE WILL LIMIT WAVES GROWTH...WITH WAVES OF 3 TO 5 
  FEET EXPECTED MOST OF THE TIME TONIGHT THROUGH THURSDAY NIGHT. 
  A BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON. 

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY LATE
  TONIGHT AND THURSAY MORNING.

* AN UPGRADE TO A GALE WARNING MAY BE NECESSARY FOR THURSDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
616 
WHUS73 KGRB 221627
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1027 AM CST WED JAN 22 2014

...INCREASING NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR
INTO THE AREA TONIGHT...

.A STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA TODAY. THE
STORM WILL LINGER OVER LAKE MICHIGAN EARLY THIS EVENING...THEN
MOVE OFF TO THE EAST. ARCTIC AIR WILL SURGE SOUTH INTO THE AREA
IN THE WAKE OF THE STORM....ON STRONG NORTH WINDS. THE HIGH
PRESSURE SYSTEM AT THE CENTER OF THE ARCTIC AIR WILL PASS SOUTH
OF THE AREA THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED
THURSDAY NIGHT AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH
TOWARD THE AREA.

LMZ541>543-230030-
/O.CON.KGRB.SC.Y.0008.140123T0200Z-140124T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1027 AM CST WED JAN 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM CST FRIDAY...

* WINDS WILL TURN NORTH AND INCREASE TO 30 KNOTS THIS EVENING.
  OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS WILL
  BRIEFLY DIMINISH THURSDAY AFTERNOON...BEFORE PICKING UP FROM THE
  SOUTHWEST THURSDAY NIGHT.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES OF 3 TO 5 FEET
  EXPECTED MOST OF THE TIME TONIGHT THROUGH THURSDAY NIGHT. A
  BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON.

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY LATE 
  TONIGHT AND THURSDAY MORNING. 

* AN UPGRADE TO A GALE WARNING MAY BE NECESSARY TONIGHT AND OR
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
863 
WHUS73 KGRB 222230
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
430 PM CST WED JAN 22 2014

...INCREASING NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR
INTO THE AREA TONIGHT...

.A STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA THROUGH THIS
EVENING. ARCTIC AIR WILL SURGE SOUTH INTO THE AREA IN THE WAKE OF
THE STORM....ON STRONG NORTH WINDS. THE HIGH PRESSURE SYSTEM AT
THE CENTER OF THE ARCTIC AIR WILL PASS SOUTH OF THE AREA
THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED THURSDAY NIGHT
AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH TOWARD THE AREA.

LMZ541>543-230630-
/O.CON.KGRB.SC.Y.0008.140123T0200Z-140124T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
430 PM CST WED JAN 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM CST FRIDAY...

* WINDS WILL TURN NORTH AND INCREASE TO 30 KNOTS THIS EVENING. 
  OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS 
  WILL BRIEFLY DIMINISH THURSDAY AFTERNOON...BEFORE PICKING UP 
  FROM THE SOUTHWEST THURSDAY NIGHT. 

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES OF 4 TO 6 FEET
  EXPECTED MOST OF THE TIME TONIGHT THROUGH THURSDAY NIGHT. A
  BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON.

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY LATE 
  TONIGHT AND THURSDAY MORNING. 

* AN UPGRADE TO A GALE WARNING MAY BE NECESSARY TONIGHT AND OR 
  THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
872 
WHUS73 KGRB 230326
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CST WED JAN 22 2014

...GUSTY NORTH WINDS WILL USHER A FRESH BATCH OF ARCTIC AIR INTO
THE AREA OVERNIGHT...

.ARCTIC AIR WILL SURGE SOUTH INTO THE AREA IN THE WAKE OF THE
STORM....ON STRONG NORTH WINDS. THE HIGH PRESSURE SYSTEM AT THE
CENTER OF THE ARCTIC AIR WILL PASS SOUTH OF THE AREA
THURSDAY...THEN STRONG WEST WINDS ARE EXPECTED THURSDAY NIGHT
AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING SOUTH TOWARD THE AREA.

LMZ541>543-231130-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-140124T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
926 PM CST WED JAN 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* NORTH WINDS WILL INCREASE TO 30 KTS LATE TONIGHT. OCCASIONAL
  GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS WILL BRIEFLY
  DIMINISH THURSDAY AFTERNOON...BEFORE PICKING UP FROM THE
  SOUTHWEST THURSDAY NIGHT.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES OF 4 TO 6 FEET 
  EXPECTED MOST OF THE TIME LATE TONIGHT THROUGH THURSDAY NIGHT. A 
  BRIEF LULL IN THE WAVES MAY OCCUR THURSDAY AFTERNOON. 

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY LATE 
  TONIGHT AND THURSDAY MORNING. 

* AN UPGRADE TO A GALE WARNING MAY BE NECESSARY LATE TONIGHT AND OR 
  THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
154 
WHUS73 KGRB 231006
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
406 AM CST THU JAN 23 2014

...A WINDY PERIOD...

.A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD
TO WINDY WEATHER OVER THE GREAT LAKES. STRONG WINDS...VERY COLD
TEMPERATURES...AND HIGH WAVES WILL LEAD TO FREEZING SPRAY AT
TIMES. 

LMZ541>543-231815-
/O.EXT.KGRB.SC.Y.0008.000000T0000Z-140125T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
406 AM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

* NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS MORNING. WINDS
  WILL TEMPORARILY DECREASE THIS AFTERNOON AND EVENING...THEN
  INCREASE FROM THE SOUTHWEST. SUSTAINED SOUTHWEST WINDS TO 30
  KNOTS WITH SOME GALE FORCE GUSTS TO 45 KNOTS ARE EXPECTED LATE
  TONIGHT AND FRIDAY. WINDS WILL TURN NORTHWEST AGAIN...BUT REMAIN
  QUITE STRONG...FRIDAY NIGHT. 

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO
  REACH 4 TO 6 FEET WHEN THE STRONG SOUTHWEST WINDS ARE OCCURRING. 

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY AT TIMES. 

* AN UPGRADE TO A GALE WARNING MAY BE NECESSARY FOR LATE TONIGHT
  AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
545 
WHUS73 KGRB 231557
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
957 AM CST THU JAN 23 2014

...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO FRIDAY...

.A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD
TO WINDY WEATHER OVER THE GREAT LAKES. STRONG WINDS...VERY COLD
TEMPERATURES...AND HIGH WAVES WILL LEAD TO FREEZING SPRAY AT
TIMES.

LMZ541>543-240000-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-140125T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
957 AM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* NORTHWEST WINDS AT 5 TO 15 KTS...WITH GUSTS TO 20 KTS
  POSSIBLE...ARE EXPECTED LATE THIS MORNING AND EARLY AFTERNOON.
  WINDS WILL TURN SOUTHWEST AND INCREASE LATE THIS EVENING.
  SUSTAINED SOUTHWEST WINDS TO 30 KTS WITH SOME GALE FORCE GUSTS
  TO 45 KTS ARE EXPECTED LATE TONIGHT AND FRIDAY. WINDS WILL TURN
  NORTHWEST AGAIN...BUT REMAIN QUITE STRONG...FRIDAY NIGHT.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO
  REACH 3 TO 6 FT WHEN THE STRONG SOUTHWEST WINDS ARE OCCURRING.

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY AT TIMES.

* AN UPGRADE TO A GALE WARNING MAY BE NECESSARY FOR LATE TONIGHT 
  AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
465 
WHUS73 KGRB 232123
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CST THU JAN 23 2014

...GUSTY SOUTHWEST WINDS EXPECTED LATE TONIGHT INTO FRIDAY...

.A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD
TO WINDY WEATHER OVER THE GREAT LAKES. STRONG WINDS...VERY COLD
TEMPERATURES...AND HIGH WAVES WILL LEAD TO FREEZING SPRAY AT
TIMES.

LMZ541>543-240530-
/O.UPG.KGRB.SC.Y.0008.000000T0000Z-140125T1200Z/
/O.NEW.KGRB.GL.W.0003.140124T0600Z-140125T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
323 PM CST THU JAN 23 2014

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS WILL TURN SOUTHWEST AND INCREASE LATE THIS EVENING.
  SUSTAINED SOUTHWEST WINDS TO 30 KTS WITH SOME GALE FORCE GUSTS
  TO 45 KTS ARE EXPECTED LATE TONIGHT AND FRIDAY. WINDS WILL TURN
  NORTHWEST AGAIN...BUT REMAIN QUITE STRONG...FRIDAY NIGHT.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO 
  REACH 3 TO 6 FT WHEN THE STRONG SOUTHWEST WINDS ARE OCCURRING. 

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 3:28 AM CST, 13 minutes earlier.

Area forecast discussion, Jan 22, 3:28 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
328 AM CST WED JAN 22 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 318 AM CST WED JAN 22 2014

A COLD PERIOD WITH SOME LIGHT SNOW AND BLOWING/DRIFTING SNOW AT
TIMES.

THE SAME LARGE SCALE PATTERN THAT HAS BEEN IN PLACE SINCE MID-
DECEMBER...WEST COAST RIDGE/CENTRAL OR ERN NOAM TROF...WL PERSIST
THROUGH THE FCST PERIOD. ADDITIONAL AMPLIFICATION AND SOME
SHARPENING OF THE WRN RIDGE WL OCCUR THE NEXT SEVERAL DAYS...AND
THAT COULD PULL THE ERN TROF WWD A BIT BY EARLY NEXT WEEK. BUT
THAT WON/T HAVE MUCH IMPACT ON THE SENSIBLE WX. THE NWLY UPR FLOW
WL CONT TO FEED BITTERLY COLD AIR INTO THE FCST AREA...RESULTING
IN WELL BLO NOMRAL TEMPERATURES FOR THE PERIOD. SHRTWVS DIGGING SE
INTO THE UPR TROF POSN WL PRODUCE SEVERAL ROUNDS OF LGT SNOW...BUT
MOISTURE WL BE LIMITED AND THAT WL KEEP AMNTS IN CHECK. MORE
MODIFIED POLAR AIR MAY BE ABLE TO MAKE IT INTO THE FCST AREA FOR
BRIEF PERIODS AHEAD OF THE SIG SHRTWVS...PROVIDING SHORT BREAKS FM
THE FRIGID TEMPERATURES.

PERHAPS THE MOST INTERESTING LARGE SCALE DEVELOPMENT ON THE MED
RANGE FCST MODELS IS A TREND TOWARD SHIFTG THE MEAN RIDGE POSN WWD
TOWARD THE DATELINE BEYOND THE END OF THE FCST PERIOD. IF THAT
OCCURS...THE PATTERN ACRS NOAM WOULD PROBABLY EVENTUALLY TREND
TOWARD A MUCH LOWER AMPLITUDE SPLIT FLOW REGIME. SOMETHING TO
WATCH.
&&

.SHORT TERM...TODAY...TONIGHT...AND THURSDAY
ISSUED AT 318 AM CST WED JAN 22 2014

COMPLEX FCST SITN. FIRST AREA OF SNOW IN AREA OF QG FORCING AND
ISENT LIFT WAS OVER C/N-C WI EARLY THIS MORNING. LIMITED MOISTURE
WAS HINDERING THE SNOW TO SOME EXTENT...SO IT WAS TAKING SOME TIME
TO ACHIEVE SATURATION IN THE E. SNOW WL PROBABLY REACH THE
LAKESHORE BY DAYBREAK. SHRTWV DIGGING INTO THE AREA WL SLOW AND
SHARPEN AS IT NEARS THE LNGWV TROF POSN. THAT WL CAUSE QG FORCING
TO LINGER OVER THE E MUCH OF THE DAY. TAPERED POPS/WX IN THE SW
PART OF THE AREA BACK INTO SCT SHSN DURING THE AFTN. KEPT
CATEGORICALS IN THE NE. REMNANTS OF ILL-DEFINED COMMA HEAD
STRUCTURE MAY SWING BACK ACRS THE NE/E TNGT...SO LINGERED HIGHER
POPS THERE. LIMITED MOISTURE AND COLD THERMAL PROFILES SHOULD
LIMIT SNOWS TO 1-2 INCHES MOST AREAS.

VIS STLT LOOP FM YDA SHOWED AN INCREDIBLE AMNT OF ICE ON WRN LAKE
SUPERIOR. SOME MOISTURE/HEAT FLUX OFF THE LAKE WAS STILL
OCCURRING...AS INDICATED BY CLOUD STREETS OFF THE LAKE. BUT THE
IMPACT OF THE ICE IS DEFINITELY A CONCERN WHEN IT COMES TO LAKE-
EFFECT POTENTIAL IN N-C WI. STUCK WITH THE PLAN FM YDA...TO HAVE
HIGHER POPS IN THE SNOWBELT SINCE SHSN ARE LIKELY...BUT HELD AMNTS
DOWN.

SFC PRESSURE GRADIENT WL TIGHTEN FM W-E THIS AFTN/EVENING AS SFC
LOW LINGERS OVER LAKE MICHIGAN WHILE STG ARCTIC HIGH PRESSURE
DIVES SWD INTO THE PLAINS. MODEL FCST SOUNDINGS SHOWED VERY DEEP
SFC-BASED MIXED LAYER...INDICATING THE POTENTIAL FOR MIXING OF
STRONGER WINDS ALOFT DOWN TO THE SFC. THAT WL RESULT IN SOME
BLOWING AND DRIFTING OF THE SNOW THAT IS ON THE GROUND. COULD
HAVE PRETTY NASTY CONDITIONS FOR A TIME LATE THIS AFTN/THIS
EVENING IN THE W...AND IN THE E LATER IN THE NGT. WE WILL NOT MEET
THE 1/2 SM VSBY REQUIREMENT FOR A BLSN ADVISORY...THAT IS ALMOST
UNATTAINABLE IN ERN/NRN WI. GAVE SERIOUS CONSIDERATION TO POSTING
AN ADVISORY ANYWAY FOR COMBO OF BLSN AND WIND CHILLS IN THE W...
AND BLSN AND LINGERING SNSN IN THE SNOWBELT AND THE E. BUT NEW
SNOW AMNTS ARE GOING TO BE RATHER LIGHT...AND NOT SURE HOW
SUSCEPTIBLE THE OLD SNOW WL BE TO DRIFTING. SO DECIDED TO CONT TO
HANDLE THE SITN WITH SPS AS DAY SHIFT STARTED DOING YDA. THAT WL
PROVIDE TDA/S DAY SHIFT TDA MAX FLEXIBILITY TO EITHER ISSUE WINTER
WX ADVISORY FOR COMBO OF HAZARDS IF WE GET A LITTLE MORE SNOW THAN
EXPECTED...OR TO JUST POST A WIND CHILL ADVISORY IF BLSN/DRSN DOES
NOT TURN OUT TO BE AS SIG AS EXPECTED.

CONCERNING THE POSSIBLE WIND CHILL ADVISORY...THE CORE OF THE
COLDEST AIR IS AGAIN GOING TO BE CIRCLING ARND THE FCST AREA TO
THE W/SW/S...AT LEAST INITIALLY. SEEMS THAT EVEN DESPITE THE COLD
WINTER...THE MAJORITY OF THE TIME OUR INITIAL GUESS ON HITTING
ADVISORY CRITERIA/HEADLINE START TIMES HAS BEEN TO KICK THE
ADVISORY OFF TOO EARLY. BASED ON THE APPARENT-T /WIND CHILL/
GRIDS IN THE NEW FCST...WE MAY BE ABLE TO GET BY WITHOUT A
HEADLINE FOR WINDCHILL IN THE E.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
ISSUED AT 318 AM CST WED JAN 22 2014

MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH THE END OF THE
WEEKEND...AND DEPICT A HIGHLY AMPLIFIED PATTERN ACROSS NORTH
AMERICA. BY EARLY NEXT WEEK...THE GFS BROADENS THE RIDGE-TROUGH
PATTERN ACROSS THE CONTINENT WHICH LEADS TO A MORE TRANSIENT
ARCTIC AIR INTRUSION THAN THE ECMWF. THE GFS ENSEMBLE MEAN RESIDES
BETWEEN THESE SOLUTIONS...SO WILL RELY ON ITS SOLUTION FOR LATER
PERIODS. OTHERWISE...A BLEND OF THE GFS/ECMWF WILL WORK.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...STRETCHED OUT SHORTWAVE WILL
BE DIVING SOUTHEAST ACROSS ONTARIO AND THE WESTERN GREAT LAKES
THURSDAY NIGHT.  AHEAD OF THE WAVE...STRONG WARM ADVECTION WILL
OCCUR DRIVEN BY 50-60 KTS OF 850MB FLOW.  LOW AND MID-LEVELS ARE
INITIALLY DRY AND WILL TAKE TIME TO SATURATE.  BUT BY LATE THURSDAY
NIGHT...CONDENSATION PRESSURE DEFICITS LOWER AS LOW AND MID-LEVEL
LIFT INCREASES...AND PROGGED SOUNDINGS INDICATE A FEW HOUR PERIOD OF
LIGHT WARM ADVECTION SNOWS MOVING NW TO SE ACROSS THE FORECAST ARE
INTO FRIDAY MORNING.  FAST MOVING NATURE OF THE WARM ADVECTION WILL
PROHIBIT MUCH ACCUMULATION...AND NOT MUCH MORE THAN A HALF INCH TO
AN INCH.  THEN MID AND UPPER MOISTURE EXITS LATE FRIDAY MORNING INTO
MID-AFTERNOON BEFORE A STRONG SHORTWAVE AND ARCTIC FRONT DROPS SOUTH
LATE FRIDAY AFTERNOON INTO FRIDAY EVENING.  COULD SEE ANOTHER INCH
OF SNOW DURING THIS PERIOD.  THEN STRONG COLD ADVECTION WILL FOLLOW
IN THE WAKE OF THE ARCTIC FRONT.  WITH 850MB FLOW AROUND 40 TO 45
KTS...TEMPERATURES SHOULD FALL RAPIDLY AND WILL ALSO INCREASE WIND
SPEEDS.  COULD SEE A FEW GUSTS UP TO 40 MPH IN THE OPEN AREAS.

REST OF THE FORECAST...COLD ADVECTION CONTINUES INTO SATURDAY AS
850MB TEMPS DROP TO AROUND -26C.  WILL GO WITH A NON-DIURNAL CURVE
ON SATURDAY WITH FALLING TEMPS.  THEN MORE CLIPPER ENERGY ARRIVES ON
SUNDAY FOLLOWED BY ANOTHER BLAST OF ARCTIC AIR.  ADDITIONAL WIND
CHILL HEADLINES WILL LIKELY BE NEEDED EARLY NEXT WEEK.  THEN TEMPS
MODERATE SOMEWHAT BY THE MIDDLE OF NEXT WEEK.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 318 AM CST WED JAN 22 2014

MVFR AND IFR CONDITIONS EXPECTED AS SNOW MOVES THROUGH THE AREA
TDA. CIGS WL PROBABLY BREAK IN CENTRAL WI TNGT...THOUGH BLSN/DRSN
WL PROBABLY BE HAVING AN IMPACT ON FLYING CONDITIONS BY THEN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MPC
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 21, 2:58 PM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CST TUE JAN 21 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
258 PM CST TUE JAN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

TRAVEL CONDITIONS ARE EXPECTED TO DETERIORATE AFTER MIDNIGHT AS
SNOW MOVES INTO THE AREA. SNOW AMOUNTS ARE EXPECTED TO
LIGHT...GENERALLY UNDER AN INCH...BUT THE COLD TEMPERATURES WILL
LIKELY HINDER EFFORTS TO TREAT THE ROADS SO SLIPPERY CONDITIONS
ARE LIKELY FOR THE WEDNESDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HAZARDOUS TRAVEL CAN BE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.
PERIODS OF LIGHT SNOW WILL CONTINUE INTO WEDNESDAY...THEN
GRADUALLY DIMINISH ACROSS MUCH OF THE AREA FROM WEST TO EAST
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. TOTAL ACCUMULATIONS OF
1 TO 3 INCHES ARE EXPECTED FOR MOST LOCATIONS. HEAVIER SNOW
SHOWERS ARE ALSO POSSIBLE IN THE LAKE SUPERIOR SNOWBELT IN THE
AFTERNOON AND EVENING...WITH LOCALLY HIGHER ACCUMULATIONS
POSSIBLE. IN ADDITION...STRONG GUSTY WINDS WILL BE ON THE
INCREASE. THE GUSTY WINDS MAY PRODUCE SIGNIFICANT BLOWING AND
DRIFTING OF THE SNOW IN CENTRAL AND NORTH- CENTRAL WISCONSIN BY
LATE WEDNESDAY AFTERNOON...AND THEN OVER EASTERN WISCONSIN
WEDNESDAY EVENING. NEAR WHITE-OUT CONDITIONS ARE POSSIBLE AT TIMES
IN RURAL AREAS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT. STAY
UP TO DATE WITH THE LATEST FORECAST IF TRAVELING DURING THIS
PERIOD.

BITTER COLD TEMPERATURES AND LOW WIND CHILLS ARE LIKELY AT TIMES
THROUGH EARLY NEXT WEEK. WIND CHILL ADVISORIES OR WARNINGS ARE
POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT AND AGAIN SUNDAY AND
MONDAY. A COUPLE MORE ROUNDS OF LIGHT SNOW AND BLOWING AND
DRIFTING SNOW COULD IMPACT TRAVEL AT TIMES AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY TONIGHT AND ON WEDNESDAY.

LMZ521-522-541>543-222100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
258 PM CST TUE JAN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NORTH WINDS COULD GUST TO GALE FORCE AT TIMES WEDNESDAY NIGHT
INTO EARLY THURSDAY.

STRENGTHENING SOUTHWEST WINDS COULD LEAD TO A FEW GALE FORCE
GUSTS OCCURRING LATE THURSDAY NIGHT INTO FRIDAY.

BERSCH/ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:01 AM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more46 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.